Alert archive / Montana / Wind Chill Advisories in 2016

Wind Chill Advisory 6, NWS Great Falls, MT

December 17, 2016

NWS Great Falls, MT issued this wind chill advisory at Dec 17, 2016, 6:32 PM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 17, 2016, 6:32 PM MST (01:32 UTC)
Expired
Dec 18, 2016, 5:00 AM MST
In force
10 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

507 
WWUS45 KTFX 180132
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
632 PM MST SAT DEC 17 2016

...INCREASING WINDS THROUGH MONDAY WILL IMPACT NORTH CENTRAL
MONTANA...

.WINDY CONDITIONS WILL OVERSPREAD MUCH OF NORTH CENTRAL MONTANA
BY SUNDAY WITH STRONG WINDS POSSIBLE ON MONDAY. BEFORE
TEMPERATURES ON SOME PLAINS AREAS CAN WARM UP...WINDS WILL CAUSE
VERY COLD WIND CHILLS TONIGHT. OTHERWISE...TRAVEL ON AREA ROADWAYS
MAY BE AFFECTED BY LOCALIZED REDUCED VISIBILITY IN BLOWING SNOW
AND AREAS OF DRIFTING SNOW.

MTZ011-013-047-051-181200-
/O.NEW.KTFX.WC.Y.0006.161218T0132Z-161218T1200Z/
/O.CON.KTFX.WW.Y.0039.161218T1200Z-161219T0600Z/
HILL-CHOUTEAU-BLAINE-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY...
FORT BENTON...CHINOOK...LEWISTOWN...LEWISTOWN DIVIDE
632 PM MST SAT DEC 17 2016

...WIND CHILL ADVISORY IN EFFECT UNTIL 5 AM MST SUNDAY...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM
MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST SUNDAY. THE
WINTER WEATHER ADVISORY FOR BLOWING SNOW REMAINS IN EFFECT FROM 5
AM TO 11 PM MST SUNDAY.

* LOCATIONS...HAVRE...BIG SANDY...FORT BENTON...CHINOOK... 
  LEWISTOWN...LEWISTOWN DIVIDE.

* TIMING...BREEZY WEST WINDS WILL COMBINE WITH LINGERING VERY COLD
  AIR TO CAUSE DANGEROUS WIND CHILLS TONIGHT. WINDS WILL THEN
  INCREASE FURTHER DURING THE DAY ON SUNDAY AND INTO THE EVENING
  HOURS...CAUSING AREAS OF BLOWING AND DRIFTING SNOW.

* WINDS...WEST 10 TO 20 MPH TONIGHT...INCREASING TO 20 TO 30 MPH
  WITH GUSTS UP TO 40 MPH FOR SUNDAY INTO SUNDAY EVENING.

* WIND CHILL...20 BELOW TO 35 BELOW ZERO TONIGHT.

* IMPACTS...FROSTBITE CAN OCCUR WITHIN 30 MINUTES ON EXPOSED SKIN
  OVERNIGHT. VISIBILITY SUNDAY AND SUNDAY EVENING MAY BE REDUCED
  TO LESS THAN 2 MILES AT TIMES AND LOCALLY LESS THAN ONE HALF
  MILE IN EXPOSED LOCATIONS. IN ADDITION...DRIFTING OF SNOW ACROSS
  PREVIOUSLY PLOWED ROADWAYS MAY MAKE SNOW REMOVAL DIFFICULT.

* WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD
  PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS
  TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ009-010-012-014-044>046-048>050-181200-
/O.CON.KTFX.WW.Y.0039.000000T0000Z-161219T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS...
FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...
SHELBY...CHESTER...CONRAD...CHOTEAU...FAIRFIELD...STANFORD
632 PM MST SAT DEC 17 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST
SUNDAY...

* LOCATIONS...FAIRFIELD...CHOTEAU...STANFORD...CONRAD...
  BROWNING...MARIAS PASS...LOGAN PASS...SHELBY...CHESTER...CUT
  BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS...HELENA...
  LINCOLN...MACDONALD PASS...ROGERS PASS.

* TIMING...STRONG WINDS WILL SPREAD EAST FROM THE ROCKY MOUNTAIN
  FRONT OUT ONTO THE ADJACENT PLAINS TONIGHT INTO THE DAY ON
  SUNDAY...CAUSING SIGNIFICANT BLOWING AND DRIFTING OF SNOW.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH ALONG THE
  ROCKY MOUNTAIN FRONT. WEST WINDS INCREASING TO 20 TO 30 MPH WITH
  GUSTS UP TO 40 MPH BY SUNDAY OVER THE ADJACENT PLAINS.

* WIND CHILL...DESPITE GENERALLY WARMING TEMPERATURES...WIND
  CHILLS OVERNIGHT MAY FALL INTO THE 15 BELOW TO 25 BELOW ZERO
  RANGE.

* IMPACTS...VISIBILITY MAY BE REDUCED TO LESS THAN 2 MILES AT 
  TIMES AND LOCALLY LESS THAN ONE HALF MILE IN EXPOSED 
  LOCATIONS. IN ADDITION...DRIFTING OF SNOW ACROSS PREVIOUSLY 
  PLOWED ROADWAYS MAY MAKE SNOW REMOVAL DIFFICULT.

* WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD 
  PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS 
  TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
3 follow-up statements
977 
WWUS45 KTFX 180434
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
934 PM MST SAT DEC 17 2016

...INCREASING WINDS THROUGH MONDAY WILL IMPACT NORTH CENTRAL
MONTANA...

.WINDY CONDITIONS WILL OVERSPREAD MUCH OF NORTH CENTRAL MONTANA
BY SUNDAY WITH STRONG WINDS POSSIBLE ON MONDAY. BEFORE
TEMPERATURES ON SOME PLAINS AREAS CAN WARM UP...WINDS WILL CAUSE
VERY COLD WIND CHILLS TONIGHT. OTHERWISE...TRAVEL ON AREA
ROADWAYS MAY BE AFFECTED BY LOCALIZED REDUCED VISIBILITY IN
BLOWING SNOW AND AREAS OF DRIFTING SNOW.

MTZ011-013-047-051-181200-
/O.CON.KTFX.WC.Y.0006.000000T0000Z-161218T1200Z/
/O.CON.KTFX.WW.Y.0039.161218T1200Z-161219T0600Z/
HILL-CHOUTEAU-BLAINE-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY...
FORT BENTON...CHINOOK...LEWISTOWN...LEWISTOWN DIVIDE
934 PM MST SAT DEC 17 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM
MST SUNDAY...

* LOCATIONS...CHINOOK...HAVRE...BIG SANDY...FORT BENTON... 
  LEWISTOWN...LEWISTOWN DIVIDE.

* TIMING...BREEZY WEST WINDS WILL COMBINE WITH LINGERING VERY 
  COLD AIR TO CAUSE DANGEROUS WIND CHILLS TONIGHT. WINDS WILL 
  THEN INCREASE FURTHER DURING THE DAY ON SUNDAY AND INTO THE 
  EVENING HOURS...CAUSING AREAS OF BLOWING AND DRIFTING SNOW.

* WINDS...WEST 10 TO 20 MPH TONIGHT...INCREASING TO 20 TO 30 MPH 
  WITH GUSTS UP TO 40 MPH FOR SUNDAY INTO SUNDAY EVENING.

* WIND CHILL...15 BELOW TO 25 BELOW ZERO TONIGHT.

* IMPACTS...FROSTBITE CAN OCCUR WITHIN 30 MINUTES ON EXPOSED 
  SKIN OVERNIGHT. VISIBILITY SUNDAY AND SUNDAY EVENING MAY BE 
  REDUCED TO LESS THAN 2 MILES AT TIMES AND LOCALLY LESS THAN 
  ONE HALF MILE IN EXPOSED LOCATIONS. IN ADDITION...DRIFTING OF 
  SNOW ACROSS PREVIOUSLY PLOWED ROADWAYS MAY MAKE SNOW REMOVAL 
  DIFFICULT.

* WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD 
  PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS 
  TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ009-010-012-014-044>046-048>050-181200-
/O.CON.KTFX.WW.Y.0039.000000T0000Z-161219T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS...
FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...
SHELBY...CHESTER...CONRAD...CHOTEAU...FAIRFIELD...STANFORD
934 PM MST SAT DEC 17 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST
SUNDAY...

* LOCATIONS...FAIRFIELD...CHOTEAU...STANFORD...CONRAD... 
  BROWNING...MARIAS PASS...LOGAN PASS...SHELBY...CHESTER...CUT 
  BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS...HELENA...
   LINCOLN...MACDONALD PASS...ROGERS PASS.

* TIMING...STRONG WINDS WILL SPREAD EAST FROM THE ROCKY MOUNTAIN 
  FRONT OUT ONTO THE ADJACENT PLAINS TONIGHT INTO THE DAY ON 
  SUNDAY...CAUSING SIGNIFICANT BLOWING AND DRIFTING OF SNOW.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH ALONG THE 
  ROCKY MOUNTAIN FRONT. WEST WINDS INCREASING TO 20 TO 30 MPH 
  WITH GUSTS UP TO 40 MPH BY SUNDAY OVER THE ADJACENT PLAINS.

* WIND CHILL...DESPITE GENERALLY WARMING TEMPERATURES...WIND 
  CHILLS OVERNIGHT MAY FALL INTO THE 15 BELOW TO 25 BELOW ZERO 
  RANGE.

* IMPACTS...VISIBILITY MAY BE REDUCED TO LESS THAN 2 MILES AT 
  TIMES AND LOCALLY LESS THAN ONE HALF MILE IN EXPOSED 
  LOCATIONS. IN ADDITION...DRIFTING OF SNOW ACROSS PREVIOUSLY 
  PLOWED ROADWAYS MAY MAKE SNOW REMOVAL DIFFICULT.

* WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD 
  PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS 
  TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
907 
WWUS45 KTFX 181030
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
330 AM MST SUN DEC 18 2016

MTZ011-013-047-051-182200-
/O.CON.KTFX.WC.Y.0006.000000T0000Z-161218T1200Z/
/O.CON.KTFX.WW.Y.0039.161218T1200Z-161219T0600Z/
HILL-CHOUTEAU-BLAINE-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY...
FORT BENTON...CHINOOK...LEWISTOWN...LEWISTOWN DIVIDE
330 AM MST SUN DEC 18 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY
THIS MORNING...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* LOCATIONS...CHINOOK...HAVRE...BIG SANDY...FORT BENTON... 
  LEWISTOWN...LEWISTOWN DIVIDE.

* TIMING...BREEZY WEST WINDS WILL COMBINE WITH LINGERING VERY COLD
  AIR TO CAUSE DANGEROUS WIND CHILLS THROUGH EARLY THIS MORNING.
  WINDS WILL THEN INCREASE FURTHER THROUGH THIS AFTERNOON AND
  INTO THE EVENING HOURS...CAUSING AREAS OF BLOWING AND DRIFTING
  SNOW.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* WIND CHILL...AS LOW AS 25 BELOW.

* IMPACTS...FROSTBITE CAN OCCUR WITHIN 30 MINUTES ON EXPOSED SKIN.
  VISIBILITY MAY BE REDUCED TO LESS THAN 2 MILES AT TIMES THROUGH
  THIS EVENING AND LOCALLY LESS THAN ONE HALF MILE IN EXPOSED
  LOCATIONS. IN ADDITION...DRIFTING OF SNOW ACROSS PREVIOUSLY
  PLOWED ROADWAYS MAY MAKE SNOW REMOVAL DIFFICULT.

* WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD 
  PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS 
  TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ009-010-012-014-044>046-048>050-182200-
/O.CON.KTFX.WW.Y.0039.000000T0000Z-161219T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS...
FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...
SHELBY...CHESTER...CONRAD...CHOTEAU...FAIRFIELD...STANFORD
330 AM MST SUN DEC 18 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* LOCATIONS...FAIRFIELD...CHOTEAU...STANFORD...CONRAD... 
  BROWNING...MARIAS PASS...LOGAN PASS...SHELBY...CHESTER...CUT 
  BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS...HELENA...
   LINCOLN...MACDONALD PASS...ROGERS PASS.

* TIMING...STRONG WINDS WILL SPREAD EAST FROM THE ROCKY MOUNTAIN
  FRONT OUT ONTO THE ADJACENT PLAINS TODAY...CAUSING SIGNIFICANT
  BLOWING AND DRIFTING OF SNOW.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...VISIBILITY MAY BE REDUCED TO LESS THAN 2 MILES AT 
  TIMES AND LOCALLY LESS THAN ONE HALF MILE IN EXPOSED 
  LOCATIONS. IN ADDITION...DRIFTING OF SNOW ACROSS PREVIOUSLY 
  PLOWED ROADWAYS MAY MAKE SNOW REMOVAL DIFFICULT.

* WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD 
  PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS 
  TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MARTIN
625 
WWUS45 KTFX 181211
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
511 AM MST SUN DEC 18 2016

MTZ011-013-047-051-182200-
/O.EXP.KTFX.WC.Y.0006.000000T0000Z-161218T1200Z/
/O.CON.KTFX.WW.Y.0039.000000T0000Z-161219T0600Z/
HILL-CHOUTEAU-BLAINE-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY...
FORT BENTON...CHINOOK...LEWISTOWN...LEWISTOWN DIVIDE
511 AM MST SUN DEC 18 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...
...WIND CHILL ADVISORY HAS EXPIRED...

* LOCATIONS...CHINOOK...HAVRE...BIG SANDY...FORT BENTON... 
  LEWISTOWN...LEWISTOWN DIVIDE.

* TIMING...BREEZY WEST WINDS WILL COMBINE WITH LINGERING VERY COLD
  AIR TO CAUSE LOW WIND CHILLS THROUGH THIS MORNING...BUT
  DANGEROUS WIND CHILL VALUES ARE NO LONGER EXPECTED AND THE WIND
  CHILL ADVISORY WILL BE ALLOWED TO EXPIRE. BLOWING AND DRIFTING
  SNOW WILL REMAIN A CONCERN INTO THIS AFTERNOON...CAUSING AREAS
  OF BLOWING AND DRIFTING SNOW.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* IMPACTS...VISIBILITY MAY BE REDUCED TO LESS THAN 2 MILES AT
  TIMES DUE TO BLOWING SNOW THROUGH THIS EVENING AND LOCALLY LESS
  THAN ONE HALF MILE IN EXPOSED LOCATIONS. IN ADDITION...DRIFTING
  OF SNOW ACROSS PREVIOUSLY PLOWED ROADWAYS MAY MAKE SNOW REMOVAL
  DIFFICULT.

* WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD 
  PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS 
  TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ009-010-012-014-044>046-048>050-182200-
/O.CON.KTFX.WW.Y.0039.000000T0000Z-161219T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS...
FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...
SHELBY...CHESTER...CONRAD...CHOTEAU...FAIRFIELD...STANFORD
511 AM MST SUN DEC 18 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* LOCATIONS...FAIRFIELD...CHOTEAU...STANFORD...CONRAD... 
  BROWNING...MARIAS PASS...LOGAN PASS...SHELBY...CHESTER...CUT 
  BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS...HELENA...
   LINCOLN...MACDONALD PASS...ROGERS PASS.

* TIMING...STRONG WINDS WILL SPREAD EAST FROM THE ROCKY MOUNTAIN 
  FRONT OUT ONTO THE ADJACENT PLAINS TODAY...CAUSING SIGNIFICANT 
  BLOWING AND DRIFTING OF SNOW.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...VISIBILITY MAY BE REDUCED TO LESS THAN 2 MILES AT 
  TIMES AND LOCALLY LESS THAN ONE HALF MILE IN EXPOSED 
  LOCATIONS. IN ADDITION...DRIFTING OF SNOW ACROSS PREVIOUSLY 
  PLOWED ROADWAYS MAY MAKE SNOW REMOVAL DIFFICULT.

* WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD 
  PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS 
  TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MARTIN

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this wind chill advisory went out at Dec 17, 4:59 PM MST, 1 hour 33 minutes earlier.

Area forecast discussion, Dec 17, 4:59 PM MST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
459 PM MST Sat Dec 17 2016

.UPDATE AVIATION...

...INCREASING WINDS THROUGH MONDAY WITH IMPACTS FROM BLOWING AND
DRIFTING SNOW...ESPECIALLY ACROSS NORTH CENTRAL MONTANA...

&&

.DISCUSSION...

Tonight through Monday...Large scale upper level trough shifts east
into the central CONUS tonight with an upper level ridge just
offshore shifting inland while flattening through Sunday before
additional shortwave energy currently upstream in the Gulf of AK
moves quickly across the Region on Monday. As the upper trough
shifts east the low level cold/arctic airmass will continue to
erode/moderate through tonight. Strongest warming will continue to
be focused over N-central MT where a lee-side surface trough is
extending south from Alberta and bringing increasingly breezy
conditions through tonight. Surface high pressure over SW MT will
keep the colder air locked in place across the SW MT valleys where
temperatures will fall back into the single digits and teens
below zero tonight. The lee-side trough continues to deepen
Sunday as weak shortwave energy tracks SE across the region. This
should bring an additional increase in winds across northcentral
MT with many areas seeing gusts of 30-40mph by Sunday afternoon.
Blowing and drifting snow impacts have become the main concern
going through the next couple of days winds increase. Already
seeing some drifting of snow in areas where winds have increased
to 20-30 mph along the Rocky Mtn front though so far visibility
is not being reduced significantly. With winds increasing tonight
through tomorrow will have a winter weather advisory for blowing
snow across much of North Central MT, beginning late this
afternoon across western and southern portions where winds will
increase first and expanding to eastern sections Sunday morning.
Shortwave energy currently in the Gulf of AK arrives Sunday night
through Monday bringing even stronger winds aloft and the
potential for high winds initially along the Rocky Mtn front and
adjacent areas, but also expanding across eastern portions of
north-central MT by Monday afternoon. Will highlight to potential
for strong winds across North-Central MT with a High Wind Watch
for Sunday night through Monday period. While confidence in winds
and at least low-moderate impacts from blowing and drifting snow
is fairly high, there are some factors that could mitigate the
severity of blowing/drifting snow. Snow pack of around 3-6 inches
generally covers the area where highest winds are anticipated.
With drifting of snow already underway, the snow pack may undergo
enough settling/redistribution for significant blowing/drifting
to occur. By the time the strongest winds arrive on Monday,
temperatures will also have risen to near or above freezing in
the areas where the highest winds are anticipated, potentially
developing a crust on the snow surface. Situation still needs to
be monitored as winds strengthen Sunday. Hoenisch

Monday Night through Saturday...This period begins with windy
conditions and temperatures near- to slightly above normal
(mid/upper 30s) as strong westerly winds promote downslope warming
and bring in a relatively milder Pacific airmass.  Forecast models
are maintaining decent continuity and agreement in showing a
progressive weather pattern for our area next week, as shortwave
trofs move across our region on Tues and Thur into Fri, with weak
high pressure ridging between these systems.  Better moisture for
more widespread light precipitation is expected with the Tues
shortwave, with highest amounts concentrated along the Rocky Mtn
Front and over southwest MT. Given the warmer airmass, snow levels
may move up to around 4000 ft on Tues aftn, meaning that some of the
precip over central MT may fall as rain/snow mix or even all rain.
But the surface cold front with this system will bring a quick
conversion back to light snow as it moves across our forecast area
Tues eve. Look for dry conditions from Wed aftn to Thur aftn, when
the second shortwave arrives.  Winds aloft are not as strong as
weather systems earlier in the week, keeping temps only in the upper
20s to low 30s as the shortwave passes.  Prolonged northwest flow
behind the shortwave will generate areas of snow showers through
Fri, especially in favored upslope areas of local mtn ranges. Weak
ridging returns on Sat, with mostly dry conditions, and highs only
in the 20s.
Waranauskas

&&

.AVIATION...
/Updated 0000Z/

Mainly VFR conditions...with a few mid to high level clouds...are
expected across the forecast area tonight. Breezy winds may be
found at times across some TAF sites...with some gusts up to 25
knots possible. Sunday will see more VFR conditions...however...winds
will increase for most sites. Gusts of 30 to 40 Kts are expected
with higher gusts near 50 Kts possible near KCTB. With gusty winds
and recent snow...some reduced visibilities in blowing snow are
possible...especially from KCTB to KGTF to KLWT and north. Anglin

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF   5  23  19  34 /  10  10  10  10
CTB   3  22  19  31 /  10  10  10  20
HLN -14  11  11  32 /  10  10  10  20
BZN -18  10   8  27 /  10  10  10  20
WEY -21   4 -10  13 /   0  10  10  30
DLN -15  12   4  23 /  10  10  10  20
HVR  -4  19  17  35 /  10  10  10  20
LWT   0  19  16  33 /  10  10  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 11 PM MST Sunday Cascade...Central
and Southern Lewis and Clark...Eastern Glacier...Eastern
Pondera...Eastern Teton...Judith Basin...Liberty...Northern
Rocky Mountain Front...Southern Rocky Mountain Front...Toole.

High Wind Watch from Sunday evening through Monday afternoon
Blaine...Cascade...Central and Southern Lewis and Clark...
Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton...
Fergus...Hill...Judith Basin...Liberty...Northern Rocky Mountain
Front...Southern Rocky Mountain Front...Toole.

Winter Weather Advisory from 5 AM to 11 PM MST Sunday Blaine...
Chouteau...Fergus...Hill.

&&

weather.gov/greatfalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 3:25 AM MSTHigh Wind WarningTFX44 hr

Nearby

Wind Chill Advisories in Montana, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.